Increased perspiration

Increased perspiration, or hyperhidrosis, can be described as a condition characterized by increased sweat which is in excess of that required for the regulation of body temperature. Increased perspiration is a hallmark symptom of sympathetic arousal (the "fight-or-flight" response) and is a common effect of stimulant drugs. Any psychoactive drug which exerts considerable serotonergic, dopaminergic, or adrenergic effects may cause increased perspiration. It is also a common symptom of benzodiazepine and alcohol withdrawal. [1] Cholinergic and, to a lesser extent, opioids have been additionally implicated in causing this as well.

References

  1. BENZODIAZEPINE WITHDRAWAL SYMPTOMS, ACUTE AND PROTRACTED | http://www.benzo.org.uk/manual/bzcha03.htm

Tags

bodily
physical
uncomfortable

Contributors

The following people contributed to the content of this article:

JosieKayleeGabriel